Jump to content
CrazyBoards.org

Feeling unfocused, tired, and anxious on Lexapro/Wellbutrin - has anyone added anything else to this combo?


Recommended Posts

Do anyone take the lexapro/wellbutrin combo and add in anything for focus, anxiety, energy, etc.?

 

After fish years on Lexapro it just wasn't cutting it for me and my psychiatrist wanted to try some newer meds. I had some horrible experiences on Pristine and Brintellix (and spent hundreds of dollars for the pleasure thanks to incomplete coverage of these by my insurance) before going back to the Lexapro. The magic happened when I added 150ml Wellbutrin XL to my 20mg of Lexapro, seriously a miraculous combo for me!

 

However, I'm still struggling with compulsively overeating, some hair pulling issues, and some problems that are having a strong effect on my life: feeling very unfocused, distractible, tired, and anxious. I work full-time at a fairly stressful job (three 12 hr shifts/week) and am blessed to have my other four days home with my awesome toddler son. It's my home days when I feel it the most. I'm just a tired blob for lots of the day. My mind wanders and I get stuck staring at my phone. After he goes to bad I procrastinate the few things I need to do and waste tons of time so that I end up staying up super late without actually spending my time doing anything enjoyable OR getting anything accomplished. On top of all this we are moving next month - ugh! It's going to be a big house and life upgrade for my family, but the stress of the impending move is leaving me feeling paralyzed.

 

I feel like I sabotage myself. I eat and eat and eat and then, of course, feel horrible physically and mentally. I have a problem with eyelash pulling and intense skin picking, so I just feel like I'm always tearing at myself. Then combined with the procrastination and time wasting, I don't get enough sleep. I feel like I know all the areas where I could make small changes, but I'm just stuck in this bubble of unfocused anxiety and compulsiveness. I see a counselor and she is very helpful, but am still feeling stuck.

Link to comment
Share on other sites

Do anyone take the lexapro/wellbutrin combo and add in anything for focus, anxiety, energy, etc.?

 

After fish years on Lexapro it just wasn't cutting it for me and my psychiatrist wanted to try some newer meds. I had some horrible experiences on Pristine and Brintellix (and spent hundreds of dollars for the pleasure thanks to incomplete coverage of these by my insurance) before going back to the Lexapro. The magic happened when I added 150ml Wellbutrin XL to my 20mg of Lexapro, seriously a miraculous combo for me!

 

However, I'm still struggling with compulsively overeating, some hair pulling issues, and some problems that are having a strong effect on my life: feeling very unfocused, distractible, tired, and anxious. I work full-time at a fairly stressful job (three 12 hr shifts/week) and am blessed to have my other four days home with my awesome toddler son. It's my home days when I feel it the most. I'm just a tired blob for lots of the day. My mind wanders and I get stuck staring at my phone. After he goes to bad I procrastinate the few things I need to do and waste tons of time so that I end up staying up super late without actually spending my time doing anything enjoyable OR getting anything accomplished. On top of all this we are moving next month - ugh! It's going to be a big house and life upgrade for my family, but the stress of the impending move is leaving me feeling paralyzed.

 

I feel like I sabotage myself. I eat and eat and eat and then, of course, feel horrible physically and mentally. I have a problem with eyelash pulling and intense skin picking, so I just feel like I'm always tearing at myself. Then combined with the procrastination and time wasting, I don't get enough sleep. I feel like I know all the areas where I could make small changes, but I'm just stuck in this bubble of unfocused anxiety and compulsiveness. I see a counselor and she is very helpful, but am still feeling stuck.

 

for focus and anxiety - is your doc planning on upping your wellbutrin? you could possibly benefit from a higher dose.

Link to comment
Share on other sites

Well I'm on Lexapro and Wellbutrin and Strattera for focus and Latuda, and while my mental health issues are infinitely better, and my focus is now fine...I'm having a lot of the other issues you're having - serious laziness and procrastination and compulsive eating. Minor skin picking which isn't a huge deall. I also stopped smoking this year, so that has a lot to do with the eating.

My biggest problem is oversleeping though. I know it's weird, but it's not that I'm sleepy or drowsy - it's more that I compulsively want to sleep. Also my anxiety is very well controlled now - I think the Strattera (oddly) and the Latuda have a lot to do with that.

And, yes, I'm feeling the same way - that I know what changes I should make, but I can't seem to get there. In fact it feels the harder I try the more I slip backwards.

But to be honest I never really associated any of these problems with my medications. Even though they have all gotten worse lately. I don't know. I've always been lazy, and overeating and oversleeping. But, yeah, more now.

My Pdoc tried very low dose Adderall - just 5 mg - which didn't have much of an effect. I'm going to start 10 mg next week and will let you know if it helps. But it's definitely a judgement call whether to use it in this case. We're both sort of on the fence about it.

I'm also trying therapy at an eating disorders behavioral clinic for my compulsive eating since I'm so unable to control it. I'm also considering Overeaters Anonymous. Have you considered either of those?

Since you're having issues with distractibility - have you been assessed for ADHD?

Link to comment
Share on other sites

C_Bear I am thinking about trying Wellbutrin xl due to the flattening,unmotivating effects of 20mg lexapro. Did you notice any increased anxiety/insomnia from the wellbutrin. Also do you feel caffeine doesn't effect you in the same way now that you are taking lexapro? I feel because Lexapro inhibits dopamine that caffeine is no longer effecting me in the way that it used too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...